Puerto Rico, 2007Debris Flow in Puerto Rico, December 2, 2007
December 2, 2007 · NWS SJU · 1 event in 1 county or zone
Emergency Management from Utuado reported a mudslide on Hwy 140 sector Parcelas Pon. Also downed trees were reported on Hwy 111 and 123.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Emergency Management from Utuado reported a mudslide on Hwy 140 sector Parcelas Pon. Also downed trees were reported on Hwy 111 and 123.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Dec 2, 12:52 PM AST, 1 hour 45 minutes earlier.
Area forecast discussion, Dec 2, 12:52 PM AST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1252 PM AST SUN DEC 2 2007
.UPDATE...SCATTERED TO NUMEROUS SHOWERS AND FEW THUNDERSTORMS WILL CONTINUE
TO AFFECT MOST OF PUERTO RICO WITHIN THE NEXT HOUR OR
SO...BEFORE THIS SHOWER ACTIVITY DIMINISHES. LATEST SATELLITE
IMAGES ARE SHOWING A RELATIVELY DRY SLOT PUSHING DOWNWARD ACROSS
THE LOCAL ATLANTIC WATERS. THIS DRY AIR MASS IS EXPECTED TO ARRIVE
TO THE NORTHERN COASTS OF THE LOCAL ISLANDS WITHIN THE NEXT FEW HOURS.
THEREFORE...SHOWERS ARE EXPECTED TO DECREASE AS WELL AS CLOUD
COVERAGE LATER THIS AFTERNOON INTO THE EVENING. HOWEVER...A FEW
SHOWERS MAY DEVELOP OVER THE LOCAL ATLANTIC WATERS LATE THIS
EVENING AND AFFECT PARTS OF THE NORTHERN COAST OF PUERTO
RICO...BUT RAINFALL AMOUNTS ARE EXPECTED TO BE MINIMAL. WINDS WILL
CONTINUE TO BLOW FROM THE NORTHEAST AT 5 TO 10 MPH WITH OCCASIONAL
GUSTS ACROSS THE LOWER ELEVATIONS AND UP TO 20 MPH OVER MOUNTAIN
AREAS.
&&
.AVIATION...VFR CONDITIONS SHOULD PREVAIL ACROSS ALL TAF SITES
FOR THE REST OF THIS AFTERNOON THROUGH MONDAY MORNING. A FEW
SHOWERS AND EVEN A THUNDERSTORM OR TWO MAY BE POSSIBLE ACROSS TJBQ
FROM 18Z TO 21Z...REDUCING THE VISIBILITY FOR THAT PERIOD.
WINDS ARE EXPECTED TO CONTINUE TO BLOW FROM THE NORTHEAST AT 10 TO
20 MPH WITH HIGHER GUSTS ALONG THE NORTHERN COAST OF PUERTO RICO
AT LEAST THROUGH THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 527 AM AST SUN DEC 2 2007/
SYNOPSIS...A BROAD TROUGH EXTENDS FROM THE SOUTHEAST CARIBBEAN
NORTHEASTWARD ACROSS THE LEEWARD ISLANDS AND INTO THE CENTRAL
ATLANTIC WHERE IT HAS MERGED WITH A LOW PRESSURE CENTER. THIS
LARGE FEATURE WILL COMBINE WITH STRENGTHENING HIGH PRESSURE ACROSS
THE NORTHWEST ATLANTIC TO KEEP THE LOCAL AREA IN A PERSISTENT
NORTHEAST WIND FLOW AND CONSIDERABLE EMBEDDED SHOWER ACTIVITY.
THIS TROUGH WILL DRIFT VERY SLOWLY WEST NORTHWEST AND MOVE ACROSS
THE REGIONAL CARIBBEAN WATERS BY TUESDAY...ACTING TO DIMINISH
WINDS CONSIDERABLY TUESDAY AND WEDNESDAY.
DISCUSSION...SCATTERED TO NUMEROUS SHOWERS CONTINUED TO AFFECT
THE NORTHERN COAST OF PUERTO RICO. EARLIER TONIGHT THE SHOWERS
WHERE CONCENTRATING FROM ARECIBO EAST TO LUQUILLO BUT IN THE LAST
FEW HOURS THE WEATHER ACTIVITY HAVE SHIFTED WEST AFFECTING THE
COAST FROM ARECIBO WEST TO AGUADA. THESE SHOWER WILL CONTINUE TO
AFFECT THE ENTIRE NORTH COAST OF PR AS MORE SHOWERS WILL DEVELOP
OVER THE ATLANTIC WATER AN MOVE ON SHORE THROUGH LATE THIS MORNING
OR EARLY THIS AFTERNOON. THE GFS AND THE NAM MODELS ARE SUGGESTING
A SIGNIFICANT DECREASE ON MOISTURE FOR TODAY. THE DRY BOUNDARY
COULD ALREADY BE SEEN ON THE SATELLITE AND RADAR IMAGES...AFTER
TIMING OUT THE ARRIVAL WILL BE REACHING OUR LOCAL AREA BETWEEN
12 PM AND 2 PM.
BREEZY AND RAINY CONDITIONS OVER THE NORTHERN HALF OF PUERTO RICO
ARE EXPECTED TO CONTINUE THROUGH AT LEAST WEDNESDAY. WINDS ARE
EXPECTED TO BECOME MORE FROM THE EAST ON WEDNESDAY SHIFTING THE
WEATHER ACTIVITY OVER EASTERN SECTIONS OF PUERTO RICO OVERNIGHT
AND THE INTERIOR AND WESTERN SECTIONS DURING THE AFTERNOON.
AVIATION...
AXIS OF GREATEST MOISTURE ASSOCIATED WITH THE TROUGH OVER THE
REGION IS SHIFTING WEST AND WILL CONTINUE TO FOCUS SHOWER ACTIVITY
IN THAT DIRECTION AS THE DAY PROGRESSES. CONSIDERING THE QUICK
MOVING NATURE OF THESE SHOWERS AS WELL AS THE RELATIVELY SHALLOW
DEPTH OF LAYER MOISTURE...DONT EXPECT LOWER CEILING OR VISIBILITY
CATEGORIES OTHER THAN PERHAPS A FEW MOMENTS AT TJBQ OVERNIGHT.
ALSO...NOT SEEING MANY THUNDERSTORMS ALTHOUGH CANT RULE OUT THAT
A FEW VERY ISOLATED TS MAY DEVELOP. OTHERWISE...EXPECT SHOWER
ACTIVITY OVER MOST OF THE ISLAND DURING THE DAY...WITH MOST OF THE
HEAVIER SHOWERS FOCUSED WEST OF ARECIBO. EXPECT WINDS TO TURN
SLIGHTLY MORE NORTHEASTERLY OVER THE NEXT 24 HOURS...WITH THE SAME
RELATIVE DAYTIME MINIMA AND NIGHTTIME MAXIMA THAT HAS BEEN
EXPERIENCED LAST SEVERAL DAYS.
MARINE...MODELS AND ACTUAL OBSERVATIONS ARE SHOWING A SLIGHT
DECREASE ON WINDS WITH THE EXCEPTION OF THE MONA PASSAGE. THEREFORE
THE SMALL CRAFT ADVISORY CONTINUES FOR THE ZONES 710 AND 740.
MODELS ARE SUGGESTING ANOTHER WIND INCREASE FOR THIS AFTERNOON.
THIS WIND SURGE IS EXPECTED TO LAST UNTIL MONDAY MORNING.
AT THIS MOMENT MARINERS SHOULD EXERCISE CAUTION ACROSS THE ZONES
720...730 AND 750. EARLY THIS AFTERNOON WINDS ARE EXPECTED TO
INCREASE TO ABOVE SCA CRITERIA ACROSS THE 720 AND 730 MARINE ZONES.
THEREFORE A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THESE ZONES
THROUGH MONDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 84 74 84 74 / 70 30 30 50
STT 84 76 83 76 / 50 30 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&
17/12
Hazardous weather outlook, Dec 2, 6:15 AM AST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
615 AM AST SAT DEC 02 2007
PRZ001>013-AMZ710>750-031000-
615 AM AST SAT DEC 02 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY AND TONIGHT...NUMEROUS SHOWER ACTIVITY WILL BE FOCUSED OVER
NORTHERN PUERTO RICO THIS MORNING...BRINGING BRIEF PERIODS OF
MODERATE TO HEAVY RAIN AND GUSTY WINDS. A FEW ISOLATED THUNDERSTORMS
ARE LIKELY THIS MORNING OVER THE COASTAL ATLANTIC WATERS AND
NORTHERN PUERTO RICO.
VARIOUS SMALL CRAFT ADVISORIES AND CAUTIONARY STATEMENTS ARE IN
EFFECT DUE TO HIGH AND STEEP WIND WAVES OF 7 FEET AND ABOVE. FRESH
WINDS IN EXCESS OF 20 KNOTS ARE EXPECTED AGAIN TONIGHT OVER MOST OF
THE LOCAL WATERS...ESPECIALLY TO THE NORTH AND EAST OF THE ISLAND.
PLEASE SEE SMALL CRAFT ADVISORIES AND COASTAL WATERS FORECAST FOR
MORE DETAIL.
.DAYS TWO THROUGH SEVEN...REMNANT MOISTURE FROM THE TROUGH CURRENTLY
AFFECTING THE AREA...AND SEVERAL PULSES OF MOISTURE ENTERING THE
AREA FROM THE TROPICAL ATLANTIC WILL KEEP GENERALLY SHOWERY AND WET
CONDITIONS THROUGH THE WEEK. HOWEVER...WINDS WILL BE SHIFTING TO A
MORE EASTERLY DIRECTION...WHICH WILL RESULT IN MORE SHOWER ACTIVITY
OVER EASTERN PUERTO RICO DURING THE NIGHTTIME AND
MORNINGS...PROVIDING SOME RELIEF TO RECENTLY RAIN SOAKED PARTS OF
NORTHERN PUERTO RICO.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
VIZ001-002-AMZ710>730-031000-
615 AM AST SAT DEC 02 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...SCATTERED SHOWERS ARE EXPECTED THIS
MORNING...FOLLOWED BY A BRIEF DRYING TREND FOR THE AFTERNOON AND
TONIGHT.
VARIOUS SMALL CRAFT ADVISORIES AND CAUTIONARY STATEMENTS ARE IN
EFFECT DUE TO HIGH AND STEEP WIND WAVES OF 7 FEET AND ABOVE. FRESH
WINDS IN EXCESS OF 20 KNOTS ARE EXPECTED AGAIN TONIGHT OVER MOST OF
THE LOCAL WATERS. PLEASE SEE SMALL CRAFT ADVISORIES AND COASTAL
WATERS FORECAST FOR MORE DETAIL.
.DAYS TWO THROUGH SEVEN...REMNANT MOISTURE FROM THE TROUGH CURRENTLY
AFFECTING THE AREA...AND SEVERAL PULSES OF MOISTURE ENTERING THE
AREA FROM THE TROPICAL ATLANTIC WILL KEEP GENERALLY SHOWERY AND WET
CONDITIONS THROUGH THE WEEK. HOWEVER...SIGNIFICANT AND WIDESPREAD
HEAVY RAIN EVENTS ARE NOT ANTICIPATED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU
FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML
Debris Flow, Western Interior
- When
- December 2, 2:37 PM AST
- Where
- Western Interior forecast zone
- Reported by
- Emergency Manager
Emergency Management from Utuado reported a mudslide on Hwy 140 sector Parcelas Pon. Also downed trees were reported on Highway 111 and 123.
- Debris Flow
- A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flows and Flooding in Washington, December 2 to 5, 20073 deaths · $120 million · 11 events
- High Wind in Washington, December 2 to 3, 20072 deaths · 12 injured · $27 million · 78 kt wind · 9 events
- High Surf in California, December 2 to 6, 20073 deaths · $80,000 · 2 events
- High Wind in Washington, December 2 to 3, 20072 deaths · $10 million · 90 kt wind · 2 events
- Winter Storm and Winter Weather in Pennsylvania, December 2 to 3, 20071 death · 6 injured · 10 events
- High Wind in Oregon, December 2 to 3, 2007$83 million · 112 kt wind · 4 events
- Winter Storm in Vermont, December 2 to 4, 2007$220,000 · 16 events
- Winter Storm in New York, December 2 to 3, 2007$55,000 · 4 events
- Winter Storm in New York, December 2 to 3, 2007$50,000 · 5 events
- Winter Storm and Winter Weather in New York, December 2 to 3, 200723 events
- Winter Storm and Winter Weather in New Jersey, December 2 to 3, 20071 injured · 12 events
- Heavy Snow and High Wind in Montana, December 2 to 4, 200770 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65287.